MAUDE Adverse Event Report: COOK INC REUTER TIP DEFLECTING WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC REUTER TIP DEFLECTING WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00763
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The tdw-25-100-5 was advanced from the radial artery during the procedure.The metallic part of the the proximal end of the wire guide separated from the deflector handle while being used and the wire guide became impossible to manipulate.Another manufacturer's wire guide was used instead without problems.No adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Corrected information: product code: dqx.Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used reuter tip deflecting wire guide was returned for investigation.The wire guide handle does not activate the distal end of wire guide.The proximal portion of the handle is separated from the distal portion of the handle.The connection cap was not returned.The wire is partially separated at the distal end of the handle.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product and subassembly device history records, show no nonconforming events.In addition, there were no other reported complaints for this lot number.The wire was partially separated which could be a result of excessive force.Per the ifu, "do not use excessive force when deflecting a reuter tip deflecting wire guide.Excessive use of force can result in damage to the wire guide." based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
REUTER TIP DEFLECTING WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7040983
Report Number1820334-2017-03904
Device Sequence Number18857345
Product Code DXQ
UDI-Device Identifier00827002007635
UDI-Public(01)00827002007635(17)220703(10)7997000
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00763
Device Catalogue NumberTDW-25-100-5
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1